Arkansas, 2004

Flash Flood in Arkansas, June 22, 2004

June 22, 2004 · NWS LZK · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 22, 2:00 PM CST, 3 hours 30 minutes earlier.

Area forecast discussion, Jun 22, 2:00 PM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 PM CDT TUE JUN 22 2004

.SHORT TERM...TONIGHT THROUGH FRIDAY
FRONTAL SYSTEM OVER NORTHERN ARKANSAS WILL CONTINUE TO MOVE SLOWLY
SOUTHEASTWARD TONIGHT. SURFACE LOW WILL DEVELOP AND MOVE ALONG THE
FRONT OVERNIGHT. HAVE LOWERED POPS TO SLIGHT CHANCE FOR NORTHWESTERN
SECTIONS FOR TONIGHT WITH HIGHER CHANCES AS YOU PROGRESS
SOUTHEASTWARD. POPS WILL CONTINUE TO DECREASE ON WEDNESDAY AS FRONT
MOVES SOUTHEASTWARD OUT OF THE STATE. HOWEVER...FRONT WILL STALL
JUST SOUTH OF ARKANSAS BY WEDNESDAY NIGHT. WITH CLOSENESS OF FRONT
TO EXTREME SOUTHERN ARKANSAS...HAVE LEFT SMALL CHANCES IN THOSE
AREAS THROUGH THURSDAY. MOISTURE SHOULD BEGIN TO RETURN BY THURSDAY
NIGHT AS NEXT FRONT APPROACHES FROM THE NORTHWEST. WILL INCREASE
POPS AGAIN BEGINNING THURSDAY NIGHT AND CONTINUING INTO FRIDAY. &&

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY
MODELS NOT PAINTING A BRIGHT PICTURE FOR THE EXTENDED PERIODS.
LATEST RUNS INDICATE FRONTAL BOUNDARY WOBBLING AROUND IN THE
VICINITY OF SOUTHERN ARKANSAS THROUGHOUT MUCH OF THE EXTENDED
PERIOD. WITH RIDGING OVER THE SOUTHEAST THAT DOESNT SEEM TO WANT TO
BUDGE...THIS SEEMS REASONABLE.

UPPER FLOW BEHIND THE FRONT WILL BE NORTHWESTERLY...AND SEVERAL
SYSTEMS WILL MOVE DOWN IN THE MEAN FLOW...INTERACTING WITH THE
FRONT. THUS...THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND
THUNDERSTORMS FOR THE ENTIRE PERIOD...WITH THE BEST CHANCES OVER
SOUTHERN ARKANSAS...CLOSEST TO SURFACE BOUNDARY. BY DAY 7...
BOUNDARY LOOKS TO MOVE BACK TO THE NORTH AS A WARM FRONT...AS
UPPER FLOW BECOMES SOUTHWESTERLY.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR    67  84  66  86 /  60  30  10  10
HARRISON AR       57  82  62  85 /  20  20  10  10
HOT SPRINGS AR    67  84  66  86 /  50  30  10  10
PINE BLUFF AR     67  84  67  86 /  60  40  20  10
MOUNTAIN HOME AR  58  82  62  85 /  20  20  10  10
MONTICELLO AR     68  85  68  86 /  70  50  20  20
SEARCY AR         66  83  65  85 /  60  30  10  10
MOUNT IDA AR      67  84  65  86 /  40  20  10  20
RUSSELLVILLE AR   63  83  65  85 /  30  20  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

22/57
Hazardous weather outlook, Jun 22, 9:55 AM CST, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1055 AM CDT TUE JUN 22 2004

ARZ003>007-012>016-021>025-030>033-037>044-231000-
BAXTER-BOONE-CLEBURNE-CONWAY-FAULKNER-FULTON-GARLAND-INDEPENDENCE-
IZARD-JACKSON-JOHNSON-LOGAN-MARION-MONTGOMERY-NEWTON-PERRY-POLK-POPE-
PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-YELL-
1055 AM CDT TUE JUN 22 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL AND NORTHERN
ARKANSAS. IT INCLUDES AREAS MAINLY ALONG AND NORTH OF A LINE FROM
MENA...TO LITTLE ROCK...TO SEARCY...TO NEWPORT.

.DAY ONE...THIS AFTERNOON THROUGH TONIGHT

A COLD FRONT WILL MOVE INTO NORTHERN ARKANSAS FROM THE NORTHWEST
THIS AFTERNOON. THE FRONT WILL INTERACT WITH VERY MOIST AIR OUT
AHEAD OF IT...AND WILL CONTINUE TO PRODUCE SHOWERS AND
THUNDERSTORMS. DUE TO A LARGE AMOUNT OF MOISTURE IN THE AIR...
RAINFALL MAY BE HEAVY AT TIMES THIS AFTERNOON AND TONIGHT. SOME
LOCATIONS MAY SEE AS MUCH AS TWO INCHES OF RAINFALL. THE HEAVY
RAINFALL MAY CAUSE PONDING OF WATER ON STREETS AND LOW LYING
AREAS.

SOME THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND TONIGHT MAY
BECOME RATHER STRONG...AND AN ISOLATED STORM MAY BRIEFLY BECOME
SEVERE. HOWEVER...ORGANIZED OR WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COLD FRONT WILL CONTINUE MOVING SOUTH THROUGH THE STATE
WEDNESDAY..WITH SHOWERS AND THUNDERSTORMS CONTINUING. RAIN WILL
TAPER OFF FROM NORTHWEST TO SOUTHEAST WEDNESDAY...WITH COOLER AND
DRIER AIR FOLLOWING.

DRY WEATHER WILL CONTINUE THURSDAY...BEFORE THE NEXT SYSTEM
MOVES EAST FROM OKLAHOMA FOR THE UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ARZ034-045>047-052>057-062>069-231000-
ARKANSAS-BRADLEY-CALHOUN-CLARK-CLEVELAND-DALLAS-DESHA-DREW-GRANT-
HOT SPRING-JEFFERSON-LINCOLN-LONOKE-MONROE-OUACHITA-PIKE-PRAIRIE-
WOODRUFF-
1055 AM CDT TUE JUN 22 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN...AND PORTIONS OF
EASTERN ARKANSAS. IT INCLUDES AREAS MAINLY ALONG AND SOUTH OF A
LINE FROM GLENWOOD...TO PINE BLUFF...TO CARLISLE...TO AUGUSTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

OUTFLOW LEFT OVER FROM AN AREA OF SHOWERS AND THUNDERSTORMS WHICH
MOVED THROUGH MAINLY NORTH AND CENTRAL ARKANSAS DURING THE MORNING
HOURS WILL INTERACT WITH DAYTIME HEATING THROUGH THIS AFTERNOON. THIS
WILL ALLOW FOR ADDITIONAL SHOWERS AND THUNDERSTORMS TO DEVELOP AND
SPREAD NORTHEAST ACROSS THE AREA THIS AFTERNOON AND TONIGHT.

THE AIRMASS OVER SOUTHERN ARKANSAS IS VERY MOIST AND UNSTABLE.
THUS...ANY THUNDERSTORMS THAT DEVELOP HAVE THE CAPABILITY TO BECOME
STRONG TO SEVERE. IF ANY STORMS DO REACH SEVERE LIMITS...THEY WILL
BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS.

ALSO...RAINFALL MAY BE HEAVY IN THE STRONGER STORMS. THE HEAVY
RAINFALL MAY PRODUCE PONDING OF WATER IN STREETS AND LOW LYING
AREAS. SOME AREAS MAY RECEIVE AS MUCH AS AN INCH OR TWO OF RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COLD FRONT WILL CONTINUE MOVING SOUTH THROUGH THE STATE
WEDNESDAY..WITH SHOWERS AND THUNDERSTORMS CONTINUING. RAIN WILL
TAPER OFF FROM NORTHWEST TO SOUTHEAST WEDNESDAY...WITH COOLER AND
DRIER AIR FOLLOWING.

DRY WEATHER WILL CONTINUE THURSDAY...BEFORE THE NEXT SYSTEM
MOVES EAST FROM OKLAHOMA FOR THE UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

57

In the hours before

Special weather statement, Jun 22, 5:05 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
605 PM CDT TUE JUN 22 2004

ARZ025-033-034-044>047-055>057-062>065-067>069-230100-
ARKANSAS-BRADLEY-CALHOUN-CLEVELAND-DALLAS-DESHA-DREW-GRANT-JACKSON-
JEFFERSON-LINCOLN-LONOKE-MONROE-PRAIRIE-PULASKI-WHITE-WOODRUFF-
605 PM CDT TUE JUN 22 2004

...LANDSPOUTS ARE POSSIBLE OVER CENTRAL AND EASTERN
ARKANSAS INTO THIS EVENING...

A FEW LANDSPOUTS COULD OCCUR INTO THIS EVENING ACROSS CENTRAL AND
EASTERN ARKANSAS. LANDSPOUTS ARE CAUSED BY MECHANISMS THAT ARE
DIFFERENT FROM THOSE THAT CAUSE TORNADOES SO THEY USUALLY DO NOT HAVE
THE SAME DEADLY POTENTIAL.

LANDSPOUTS ARE TYPICALLY OBSERVED BENEATH CUMULONIMBUS OR TOWERING
CUMULUS CLOUDS AND ARE ESSENTIALLY THE LAND BASED EQUIVALENTS OF
WATERSPOUTS. LANDSPOUTS DO NOT ARISE FROM ORGANIZED STORM SCALE
ROTATION...SO THEY WILL OFTEN NOT BE DETECTED BY RADAR. VISUALLY...
UNLIKE TORNADOES...LANDSPOUTS WILL NOT USUALLY BE PRECEDED BY
A WALL CLOUD.

LANDSPOUTS CAN BE SPAWNED IN NOTHING MORE THAN A SHOWER...WITH
NO THUNDER PRESENT. LANDSPOUTS ARE OFTEN NEARLY STATIONARY DUE TO
WEAK ENVIRONMENTAL WINDS.

IF A LANDSPOUT HAPPENS TO TOUCH THE GROUND...IT COULD CAUSE
MINOR DAMAGE. IF ONE APPROACHES YOUR AREA...YOU SHOULD SEEK
SHELTER IN A STURDY BUILDING. AVOID OPEN AREAS WHERE LOOSE OBJECTS
COULD BE BLOWN AROUND SHOULD A LANDSPOUT PASS BY YOUR LOCATION.

46

The radar

The Little Rock radar (KLZK), 9 km away, was scanning. The volume nearest the first event began at 23:28 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Pulaski

When
June 22, 5:30 PM CST to 6:30 PM CST
Where
Pulaski County, North Little Rock
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
34.770, -92.312 (the zone’s center; the record gives no point)

Several roads were briefly flooded to due heavy rainfall.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407607.